FAQ

Find answers to some of the more frequently asked questions on the Forums.

Forums guidelines

Our guidelines keep the Forums a safe place for people to share and learn information.

New introduction

Bel79
Community Member

Hi everyone,

I am new and just want to introduce myself and tell a little about me. I am married with 4 children. I was diagnosed with MS 16 years ago, ITP 2 years ago, 10 months ago vertigo and 9 months ago Anxiety.

I have had my ups and downs finally started doing well with anxiety on medication I made decision with dr to change medication as I wasn’t to happy with weight gain over 9months started at 56kgs and now 90kg. My medication has been tapering down weekly and I stopped coping to the point I have no motivation to do anything or even eat. Am having to make the decision it is better to be overweight and be in a better mental state than feel the way I feel now. I am constantly in an anxious state and hoping by increasing medication back up I will get a back to a sort of normal. Has anyone else had bad experiences tapering off medication in order to start a new one. Please no judgement I have tried my best but being a Mum I can’t be feeling useless either.

7 Replies 7

jaz28
Community Champion
Community Champion

Hi Bel79,

I have IBD so I have had to use steroids for it in the past. Tapering off them is hard, they have the nickname "the devil's tic tac" for a reason. I am in remission now so I (currently) take one immunosuppressive pill a day as my medication but I understand the feeling of being chronically ill and needing to try different medications to find one that works. But my experience of tapering off the steroids and other strong medications was hard but once I got there and found one that works everything got better.

I think a psychologist would be beneficial for you, but I am also going to say to be positive and know that you need to give yourself time to rest. Listen to your body. Is there anyone who can help around the house?

Jaz.

Bel79
Community Member

Hi Jaz28,

Thankyou for your reply. I wish I was tapering off steroids i have never had a problem. I am having a problem with anxiety meds. I have been on for 10 months and they work but am not happy with weight gain so dr and I decided to taper off them and start new one only am not doing too well with tapering. I had to visit emergency yesterday and they have said my tapering is too fast. I am happy to stay on them if it wasn’t for the weight gain.

I do have help at home I am on ndis so I have support. My HiAsh and also works nights shift so he is home to help during the day. My oldest daughter is 19 so she helps out a lot too thankfully.

i have been shopping around for a psychologist I haven’t yet found one I connect with.

Petal22
Community Champion
Community Champion

Hi Bel79,

Wellcome to our forums!

Im sorry to hear your anxiety has been high again I understand it’s hard to deal with high anxiety, I suffered severe anxiety OCD…. Ive now recovered.. I was also put on a antidepressant to help me to manage my anxiety…….. luckily I was put on one that doesn’t gain weight but still manages anxiety… maybe you could speak to your doctor to see if they can prescribe one that’s not a weight gainer if you want to go that way….

I’m sure your a great Mum, I’m sorry you have to deal with so many medical problems you sound like a very resilient person…. I’m sure once your medication is back to normal everything will be ok.

Bel79
Community Member

Hi Petal22,

Thankyou for your reply. The dr has me tapering down to stop my anxiety meds to start a new one. After trip to ER last night I was told I am having withdrawals as tapering is being done too fast for my body to handle. They increased my dosage back up and then back to normal dosage in a week. But need to deal with the effects a few more days. You hear about people on illegal drugs and having withdrawals but you do not ever hear about withdrawals for medication that has been prescribed and taken per advice. It makes me think what we are putting our bodies through just to be healthy mentally and physically.

i am usually resilient but this week have fallen apart. With the withdrawals I am really struggling and wanting to be a good mum to my kids and not able too at the moment is taking its toll. The meds were really helping and I was doing great just the weight was really bothering me. I am thinking to just stay on meds when we correct my dosage again and be tough calorie count etc I guess weight is insignificant and mental health is more important at this moment.

Petal22
Community Champion
Community Champion

Hi Bel79,

I understand, just hang in there every thing will even out just give it time….. I know it’s hard feeling really anxious even if it is due to withdrawals… just try to keep busy….. being with people helps …

Its ok to fall apart but just have a knowing that you are going to be ok and everything will be back to normal soon…

I understand you want to be a good mum and you are….. no matter what’s happening to your body at the moment you are still you and everything will return to normal…. Just be kind to yourself and do something with your kids like playing a board game or something simple practice being in the present moment….

Yes I wouldn’t stress about weight gain that can be sorted out later ….. mental health is more important..

hang in there

Bel79
Community Member
Thankyou for your kind words and advice.

jaz28
Community Champion
Community Champion

Hi again,

Sorry for getting confused! Yeah, it is stressful tapering off anything, especially things that impact your mental state. You will probably lose the weight when you come off them, so maybe slowing tapering down could be beneficial?

Everything will be okay, but it is okay to not be okay. It is really hard feeling like this and also having a disability. Sometimes I wonder "why me?" about my condition, but I remind myself that the Universe gives us these experiences to make us stronger and it would not give them to us if we could not handle it. We are stronger than we think.

Mental health is more important, you can lose the weight at any time 🙂

Stay strong,

Jaz.